Alert archive / Louisiana / Tornado Warnings in 1999
Tornado Warning 45, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 4, 1999, 6:04 PM CDT for Bossier Parish, Louisiana. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 4, 1999, 6:04 PM CDT (23:04 UTC)
- Expired
- Apr 4, 1999, 6:35 PM CDT
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Bossier Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 6:15 PM CDT | Hail 1.75 | Haughton, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KSHV 042306 RRA TORSHV LAC015-042335- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 604 PM CDT SUN APR 4 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... BOSSIER PARISH IN NORTHWESTERN LOUISIANA * UNTIL 635 PM CDT * AT 605 PM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO JUST SOUTH OF BOSSIER CITY NEAR TAYLORTOWN. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING NORTHEAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... KORAN AT 620 PM CDT THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY RAIN AND DIFFICULT TO SEE. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. 03/01
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 4, 2:00 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Apr 4, 2:00 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CDT SUN APR 4 1999 ALTHOUGH A FEW THUNDERSTORMS HAVE FORMED IN THE UNSTABLE AIR OVER CENTRAL AND EAST TEXAS THIS AFTERNOON...THESE SHOULD ONLY BE MARGINALLY SEVERE...WITH LARGE HAIL THE MAIN THREAT THIS EVENING. EXPECT THE NEXT MAIN EVENT TO BE MONDAY MORNING IN NORTHEAST TEXAS AND MOVING EAST INTO LOUISIANA AND SOUTHWEST AR BY AFTERNOON. ETA AND AVN ARE SHOWING ANOTHER COUPLED JET STREAK SCENARIO ON MONDAY... SIMILAR TO WHAT OCCURRED ON SATURDAY OVER THE CWA. THUS WILL GO WITH INCREASING POPS OVER THE AREA TONIGHT AND MONDAY...WITH POPS FALLING OFF MONDAY NIGHT AND TUESDAY FROM WEST TO EAST. WOULD LIKE TO MENTION SEVERE THUNDERSTORMS MAINLY ON MONDAY OVER THE NORTHERN TWO THIRDS OF THE AREA...SIMILAR TO SPC DAY TWO OUTLOOK. TEMPS AGAIN LOOK TOO COOL ON THE MINS...BUT NOT TOO BAD ON THE MAXES. PRELIMS BELOW... SHV 65/78/59/76 4631 MLU 65/78/58/75 3651 TXK 64/77/54/73 4621 TYR 64/77/57/76 4511 LFK 67/80/58/78 4411 03
In the hours before
Local storm report, Apr 4, 3:50 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT SUN APR 04 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0320 PM BULLARD TX .5 INCH HAIL ON COUNTY
04/04/99 CHEROKEE ROAD 118 SOUTHEAST OF
BULLARD. REPORTED BY
STORM SPOTTERS.
0325 PM WHITEHOUSE TX 1 INCH HAIL EAST OF
04/04/99 SMITH DOWNTOWN WHITEHOUSE.
REPORTED BY STORM SPOTTERS.
0330 PM BOSSIER CITY LA .5 INCH HAIL AT AIRLINE
04/04/99 BOSSIER DRIVE AND I-220. REPORTED
BY OFF-DUTY NWS EMPLOYEE.
21Local storm report, Apr 4, 3:50 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT SUN APR 04 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0320 PM BULLARD TX .5 INCH HAIL ON COUNTY
04/04/99 CHEROKEE ROAD 118 SOUTHEAST OF
BULLARD. REPORTED BY
STORM SPOTTERS.
0325 PM WHITEHOUSE TX 1 INCH HAIL EAST OF
04/04/99 SMITH DOWNTOWN WHITEHOUSE.
REPORTED BY STORM SPOTTERS.
0330 PM BOSSIER CITY LA .5 INCH HAIL AT AIRLINE
04/04/99 BOSSIER DRIVE AND I-220. REPORTED
BY OFF-DUTY NWS EMPLOYEE.
21The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 6:02 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln | 58 min |
| Apr 3, 6:02 PM CST | Severe Thunderstorm Warning | SHV | Union | 58 min |
| Apr 3, 6:58 PM CST | Severe Thunderstorm Warning | SHV | Lincoln, Union | 47 min |
| Apr 4, 4:49 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 36 min |
| Apr 4, 4:52 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 63 min |
| Apr 4, 6:15 PM CDT | Severe Thunderstorm Warning | SHV | Grant | 60 min |
| Apr 4, 6:40 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 50 min |
Nearby
Tornado Warnings in Louisiana, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.